Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Feb 19, 2011, 9:25 AM CST for Webster County, Iowa. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2011, 9:25 AM CST (15:25 UTC)
- Expired
- Feb 20, 2011, 5:23 PM CST
- In force
- 32 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Webster County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Fort Dodge (FODI4). The gauge peaked at 12.15 ft at Feb 19, 2011, 1:00 PM CST.
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05480500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
973 WGUS43 KDMX 191525 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 925 AM CST SAT FEB 19 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...WEBSTER RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC187-201525- /O.NEW.KDMX.FL.W.0005.110219T1525Z-110220T2131Z/ /FODI4.1.ER.110219T0854Z.110219T1115Z.110219T2131Z.NO/ 925 AM CST SAT FEB 19 2011 ...FLOOD WARNING IN EFFECT UNTIL LATE THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER DAM...TO LEHIGH. * UNTIL LATE THIS AFTERNOON. * AT 9:00 AM SATURDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON. $$
5 follow-up statements
884 WGUS83 KDMX 192113 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 313 PM CST SAT FEB 19 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... BEAVER CREEK...EAST FORK DES MOINES RIVER...DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER... HUMBOLDT...KOSSUTH...WEBSTER RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-023-202113- /O.EXT.KDMX.FL.W.0003.000000T0000Z-110221T0317Z/ /NHRI4.1.IJ.110218T2203Z.110219T1945Z.110220T0317Z.NO/ 313 PM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR PARKERSBURG...TO THE CEDAR RIVER. * UNTIL LATE THIS EVENING. * AT 2:00 PM SATURDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE LATE THIS EVENING. $$ IAC091-109-202112- /O.CON.KDMX.FL.W.0004.000000T0000Z-110224T1200Z/ /AGNI4.1.ER.110219T0607Z.110219T2015Z.110223T1200Z.NO/ 313 PM CST SAT FEB 19 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL WEDNESDAY MORNING. * AT 2:15 PM SATURDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN JUST UNDER 15 FEET THROUGH TONIGHT...THEN BEGIN FALLING SLOWLY. GO BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC187-202112- /O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T0230Z/ /FODI4.1.ER.110219T0854Z.110219T1915Z.110220T0230Z.NO/ 313 PM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER DAM...TO LEHIGH. * UNTIL THIS EVENING. * AT 2:00 PM SATURDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE JAMS ARE CAUSING FLUCTUATIONS IN THE RIVER LEVEL. * FORECAST...GO BELOW FLOOD STAGE THIS EVENING. ICE JAMS MAY CONTINUE TO CAUSE FLUCTUATIONS IN THE RIVER STAGE. $$ ZOGG
155 WGUS83 KDMX 200325 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 925 PM CST SAT FEB 19 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... BEAVER CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... EAST FORK DES MOINES RIVER...DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH... WEBSTER RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-023-200355- /O.CAN.KDMX.FL.W.0003.000000T0000Z-110221T0317Z/ /NHRI4.1.IJ.110218T2203Z.110219T1945Z.110220T0140Z.NO/ 925 PM CST SAT FEB 19 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR PARKERSBURG...TO THE CEDAR RIVER. * AT 9:00 PM SATURDAY THE STAGE WAS 9.9 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 7:40 PM SATURDAY. * FORECAST...FALL TO 8.1 FEET MONDAY MORNING. $$ IAC091-109-210324- /O.EXT.KDMX.FL.W.0004.000000T0000Z-000000T0000Z/ /AGNI4.1.ER.110219T0607Z.110220T1800Z.000000T0000Z.NO/ 925 PM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FURTHER NOTICE. * AT 9:15 PM SATURDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 15.2 FEET MIDDAY SUNDAY...THEN BEGIN FALLING. $$ IAC187-210324- /O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T0420Z/ /FODI4.1.ER.110219T0854Z.110219T1915Z.110220T0420Z.NO/ 925 PM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER DAM...TO LEHIGH. * UNTIL LATE THIS EVENING. * AT 9:00 PM SATURDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...GO BELOW FLOOD STAGE LATE THIS EVENING. $$
282 WGUS83 KDMX 200900 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 300 AM CST SUN FEB 20 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...WEBSTER ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... EAST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC091-109-210900- /O.CON.KDMX.FL.W.0004.000000T0000Z-000000T0000Z/ /AGNI4.1.ER.110219T0607Z.110220T1800Z.000000T0000Z.NO/ 300 AM CST SUN FEB 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FURTHER NOTICE. * AT 2:15 AM SUNDAY THE STAGE WAS 15.0 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 15.2 FEET MIDDAY TODAY...THEN BEGIN FALLING. $$ IAC187-210859- /O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T1244Z/ /FODI4.1.ER.110219T0854Z.110219T1915Z.110220T1244Z.NO/ 300 AM CST SUN FEB 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER DAM...TO LEHIGH. * UNTIL THIS MORNING. * AT 2:00 AM SUNDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 10.5 FEET. * FORECAST...ICE JAMS ARE STILL MOVING ALONG THE RIVER AND WILL CAUSE THE RIVER TO EXCEED FLOOD STAGE AT TIMES. ONE ICE JAM WAS LOCATED JUST SOUTH OF THE BREEN ADDITION AREA. $$
360 WGUS83 KDMX 201620 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1020 AM CST SUN FEB 20 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... EAST FORK DES MOINES RIVER...DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH... WEBSTER ICE JAMS IN THE FORT DODGE AREA HAVE CAUSED RAPID RISES AND DROPS IN THE RIVER LEVELS. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC091-109-211620- /O.EXT.KDMX.FL.W.0004.000000T0000Z-110227T1800Z/ /AGNI4.1.ER.110219T0607Z.110221T0000Z.110226T1800Z.NO/ 1020 AM CST SUN FEB 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY SATURDAY... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL MIDDAY SATURDAY. * AT 9:15 AM SUNDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 15.2 FEET THIS EVENING. GO BELOW FLOOD STAGE MIDDAY SATURDAY. $$ IAC187-211619- /O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T2308Z/ /FODI4.1.ER.110219T0854Z.110219T1915Z.110220T2308Z.NO/ 1020 AM CST SUN FEB 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER DAM...TO LEHIGH. * UNTIL THIS EVENING. * AT 10:00 AM SUNDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 10 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE MIDDAY TODAY...AND CONTINUE RISING TO 11.1 FEET MIDDAY TODAY. GO BELOW FLOOD STAGE THIS EVENING. $$
246 WGUS83 KDMX 202323 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 523 PM CST SUN FEB 20 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...WEBSTER ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... EAST FORK DES MOINES RIVER...DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH... MAHASKA...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC091-109-212323- /O.CON.KDMX.FL.W.0004.000000T0000Z-110227T1800Z/ /AGNI4.1.ER.110219T0607Z.110221T0000Z.110226T1800Z.NO/ 523 PM CST SUN FEB 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDDAY SATURDAY... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL MIDDAY SATURDAY. * AT 4:15 PM SUNDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 15.2 FEET THIS EVENING. GO BELOW FLOOD STAGE MIDDAY SATURDAY. $$ IAC187-202353- /O.CAN.KDMX.FL.W.0005.000000T0000Z-110221T2308Z/ /FODI4.1.ER.110219T0854Z.110219T1915Z.110220T1333Z.NO/ 523 PM CST SUN FEB 20 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER DAM...TO LEHIGH. * AT 4:00 PM SUNDAY THE STAGE WAS 9.0 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 7:33 AM SUNDAY. * FORECAST...REMAIN NEAR 9.0 FEET THROUGH MONDAY MORNING. $$ IAC123-179-212322- /O.CON.KDMX.FL.W.0006.110221T0200Z-110223T0300Z/ /EDYI4.1.ER.110221T0200Z.110221T1200Z.110222T0300Z.NO/ 523 PM CST SUN FEB 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE MONDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL LATE MONDAY EVENING. * AT 4:00 PM SUNDAY THE STAGE WAS 60.9 FEET. * FLOOD STAGE IS 61 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 61.3 FEET MONDAY MORNING. GO BELOW FLOOD STAGE LATE MONDAY EVENING. $$ IAC179-212322- /O.CON.KDMX.FL.W.0007.110221T0000Z-110223T1800Z/ /OTMI4.1.ER.110221T0000Z.110221T1800Z.110222T1800Z.NO/ 523 PM CST SUN FEB 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDDAY TUESDAY... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL MIDDAY TUESDAY. * AT 4:50 PM SUNDAY THE STAGE IS NEAR 11 FEET. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 11.6 FEET MIDDAY MONDAY. GO BELOW FLOOD STAGE MIDDAY TUESDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:37 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Feb 19, 5:37 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 537 AM CST SAT FEB 19 2011 ...UPDATED FOR THE 12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... RIDGE OF HIGH PRESSURE STRETCHED ACROSS THE NORTHERN PLAINS AND INTO NORTHEAST IOWA THIS MORNING. THE RIDGE WILL SHIFT NORTHEAST DURING THE DAY AS LOW PRESSURE ON THE LEE SIDE OF THE ROCKIES DEVELOPS. THETA-E ADVECTION WILL BE TAKING ACROSS SOUTHERN IOWA MUCH OF THE DAY BEFORE LIFTING OVER THE NORTHERN PORTION OF THE STATE THIS AFTERNOON. THIS WILL RESULT IN A MORE DENSE AND LOWERING CLOUD SHIELD. IT IS POSSIBLE A SHOWER OR TWO WILL REACH THE FAR SOUTHWEST COUNTIES AFTER 21Z. TEMPERATURES WILL BE LIMITED OVER THE SOUTH DUE TO CLOUD COVER WHILE SOME SUN IS EXPECTED OVER THE CENTRAL AND NORTH THIS MORNING DESPITE PASSING MID LEVEL CLOUDS. .LONG TERM /TONIGHT THROUGH WEDNESDAY/...MAIN FOCUS OF THE FORECAST WAS WITH POTENTIAL WINTER STORM ACROSS NORTHERN IOWA TONIGHT THROUGH MONDAY. MODELS ARE IN GOOD AGREEMENT OVERALL WITH THIS SYSTEM...WITH THE NAM SLIGHTLY FURTHER SOUTH THAN THE SREF/GFS/ECMWF AND LEFT THE NAM OUT. TONIGHT THROUGH MONDAY...WELL ADVERTISED STRONG WAA ALOFT AND ISENTROPIC LIFT DEVELOPS TONIGHT INTO SUNDAY MORNING AHEAD OF THE SURFACE LOW. LLJ INCREASES TO TO 40-50KTS AT 850MB WITH TEMPS RANGING FROM 0C ALONG THE IA/MN BORDER TO +9C ACROSS THE SOUTH. VERY STRONG FRONTOGENETICAL FORCING BETWEEN 850-700MB LINES UP ALONG NORTHERN IOWA/SOUTHERN MINNESOTA. FORECAST SOUNDINGS JUMP RIDE ALONG THE 0C OVERNIGHT TONIGHT INTO TOMORROW MORNING BEFORE THE LARGE WARM LAYER ALOFT IS MORE EVIDENT BY AROUND 15Z SUNDAY. SREF SOUNDING ENSEMBLE MEMBERS FROM BUFKIT ARE MOSTLY CALLING FOR FZRA BY AROUND 08Z SUNDAY INTO SUNDAY MORNING AT MCW. GFS BUFR SOUNDINGS AT MCW IS ALL FZRA AS WELL. VERY TIGHT TEMPERATURES GRADIENT SETS UP ACROSS THE STATE SUNDAY MAKING FOR MAX TEMPS TO BE TRICKY. THINKING WITH THE GENERALLY GOOD EAST WIND DURING THE DAY SUNDAY...SHOULD KEEP SURFACE TEMPS ACROSS THE NORTH AROUND FREEZING. THE SURFACE LOW LOOKS TO TRACK ACROSS SOUTHEAST NEBRASKA INTO SOUTHERN IOWA TONIGHT INTO SUNDAY...WITH THE WARM SECTOR ROUGHLY ALONG AND SOUTH OF INTERSTATE 80. THERE IS SOME ELEVATED INSTABILITY WITH THE WARM FRONT TONIGHT AND KEPT WITH MENTION OF THUNDER OVER THE SOUTH. DRY SLOT PUNCHES INTO SOUTHWEST IOWA BY SUNDAY AFTERNOON AND EVENING...AND DECREASED POPS ACROSS THE AREA DURING THIS TIME. WRAP AROUND MOISTURE AND COLDER TEMPS WILL LEAD TO ALL SNOW BY 00Z MONDAY ACROSS THE NORTHEAST...WITH STILL A MIX OVER THE EASTERN EDGES OF THE FORECAST. EXPECTING ALL SNOW HOWEVER BY 06Z MONDAY. SNOWFALL AMOUNTS LOOK TO RANGE UNDER 4 INCHES ACROSS THE NORTH...BUT WITH THE AMOUNT OF ICE ANTICIPATED...FELT A WINTER STORM WARNING IN THE NORTHEAST WAS WARRANTED. QUESTIONABLE HOW MUCH ICE WILL MELT...IF ANY AT ALL IF SURFACE TEMPS WARM ABOVE FREEZING SUNDAY AFTERNOON. CAA CONTINUES THROUGH THE DAY MONDAY WITH AN ADDITIONAL INCH POSSIBLE OVER THE NORTHEAST FORECAST AREA BY THE AFTERNOON. TUESDAY AND WEDNESDAY...SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION DURING THIS TIME FRAME WITH WEAK SHORTWAVE TO CUT ACROSS MN/WI ON WEDNESDAY. THIS SHOULD MAINLY AFFECT THE EAST-NORTHEAST FORECAST AREA WITH SLIGHT POPS ATTM. && .AVIATION...19/12Z CLOUD COVER WILL BE INCREASING AND CIGS LOWERING FROM SOUTH TO NORTH TODAY AND TONIGHT. CONDITIONS WILL BE MOSTLY VFR THROUGH 00Z THEN DETERIORATE QUICKLY BETWEEN 00Z AND 06Z. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND LIFT NORTH OVERNIGHT WITH CIGS DROPPING TO IFR. THE PRECIPITATION WILL BECOME FREEZING RAIN OR SNOW AT MASON CITY. KALO WILL BE ON THE FREEZING RAIN/RAIN LINE AND WILL DEPEND ON SFC TEMPERATURE. HAVE TRENDED MORE RAIN AT KALO WITH THIS FORECAST. && .HYDROLOGY... RECENT WARM WEATHER AND SNOW MELT RUNOFF WILL CONTINUE TO HELP BREAK UP ICE ALONG AREA RIVERS AND STREAMS THROUGH THE WEEKEND. THE THREAT FOR ICE JAMS WILL CONTINUE THROUGH THE PERIOD WITH THE POTENTIAL FOR FLASH FLOODING AS WATER BACKS UP AND RISES RAPIDLY BEHIND THESE JAMS. THE ICE JAMS TYPICALLY OCCUR NEAR SHARP BENDS OR NARROWING PASSAGES ALONG STREAMS WHERE ICE CAN BECOME HUNG UP. AN ICE JAM IS CURRENTLY AFFECTING THE FORT DODGE AREA ALONG THE DES MOINES BASIN. IN ADDITION...A ROUND OF WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED SATURDAY NIGHT AND SUNDAY. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE FORECAST OVER CENTRAL AND NORTH CENTRAL IOWA. LOCALLY HIGH AMOUNTS OVER ONE INCH MAY OCCUR. THIS PRECIPITATION COULD PUSH STREAMS ABOVE FLOOD STAGE. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY FOR CERRO GORDO-HANCOCK-WINNEBAGO-WORTH. WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR EMMET-KOSSUTH-PALO ALTO. && SHORT TERM...DONAVON LONG TERM...PODRAZIK AVIATION...DONAVON
Hazardous weather outlook, Feb 19, 5:14 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 514 AM CST SAT FEB 19 2011 IAZ006-007-016-017-201200- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- 514 AM CST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE AREA TONIGHT THROUGH MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED TO DEVELOP OVERNIGHT TONIGHT INTO SUNDAY MORNING. SIGNIFICANT ICE ACCUMULATIONS ARE ANTICIPATED BY TOMORROW MORNING. FLASH FLOODING DUE TO ICE JAMS ARE POSSIBLE TONIGHT WITH THE WARMER TEMPERATURES AND PRECIPITATION ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING RAIN WILL REMAIN THE DOMINANT PRECIPITATION TYPE DURING THE DAY SUNDAY INTO EARLY SUNDAY EVENING...BEFORE CHANGING OVER TO ALL SNOW. SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED WITH THIS STORM. LIGHT TO LOCALLY MODERATE SNOW AMOUNTS ARE EXPECTED TO ACCUMULATE ON TOP OF THE ICE BY MONDAY AND WILL LEAD TO HAZARDOUS CONDITIONS. GUSTY WINDS MONDAY WILL LIKELY LEAD TO BLOWING SNOW AS WELL. THE POTENTIAL FOR ICE JAM FLOODING WILL CONTINUE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ICE AND SNOW AMOUNTS ARE ENCOURAGED AND APPRECIATED. ANY REPORTS OF FLOODING ARE ALSO APPRECIATED. PODRAZIK IAZ004-005-015-201200- EMMET-KOSSUTH-PALO ALTO- 514 AM CST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE EAST FORK OF THE DES MOINES RIVER AT ALGONA. IN ADDITION...A WINTER STORM WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED TO DEVELOP OVERNIGHT TONIGHT INTO SUNDAY MORNING...BEFORE BECOMING FREEZING RAIN OR RAIN DURING THE DAY SUNDAY. SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE BY TOMORROW MORNING. FLASH FLOODING DUE TO ICE JAMS ARE POSSIBLE TONIGHT WITH THE WARMER TEMPERATURES AND PRECIPITATION ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING RAIN WILL REMAIN THE DOMINANT PRECIPITATION TYPE DURING THE DAY SUNDAY INTO EARLY SUNDAY EVENING...BEFORE CHANGING OVER TO ALL SNOW. LIGHT TO LOCALLY MODERATE SNOW AMOUNTS ARE EXPECTED ON TOP OF THE FORECAST ICE AMOUNTS BY MONDAY. GUSTY WINDS MONDAY WILL LIKELY LEAD TO BLOWING SNOW AS WELL. THE POTENTIAL FOR ICE JAM FLOODING WILL CONTINUE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ICE AND SNOW AMOUNTS ARE ENCOURAGED AND APPRECIATED. ANY REPORTS OF FLOODING ARE ALSO APPRECIATED. PODRAZIK IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-201200- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 514 AM CST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAIN IN EFFECT FOR THE BEAVER CREEK AT NEW HARTFORD. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT INTO SUNDAY MORNING WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO ANTICIPATED AND MAY LEAD TO FLOODING ALONG AREA RIVERS AND LOCALIZED FLASH FLOODING AS THE GROUND IS ALREADY VERY SATURATED AND THE RIVERS REMAIN FULL FROM THE RECENT SNOW MELT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS DIMINISHES DURING THE DAY SUNDAY. HOWEVER...FLASH FLOODING DUE TO ICE JAMS AS WELL AS RIVER FLOODING WILL REMAIN A POSSIBILITY SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED TONIGHT THROUGH SUNDAY...MAINLY ALONG AND WEST OF INTERSTATE 35. ANY REPORTS OF FLOODING ARE ALSO APPRECIATED. PODRAZIK
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:54 PM CST | River Flood Warning | DMX | Humboldt, Kossuth | 8 days |
| Feb 19, 3:43 AM CST | Flash Flood Warning | DMX | Webster | 6 hr |
| Feb 19, 4:02 AM CST | Winter Storm Warning | DMX | Bremer, Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto and 2 more | 33 hr |
| Feb 19, 4:20 PM CST | Winter Weather Advisory | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Humboldt and 2 more | 17 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.